Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 263, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 8, 2011, 3:35 PM EDT for 5 counties in Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 3:35 PM EDT (19:35 UTC)
- Expired
- Aug 8, 2011, 4:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Magoffin County, KY, Wolfe County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
182 WUUS53 KJKL 081935 SVRJKL KYC025-071-119-153-237-082000- /O.NEW.KJKL.SV.W.0263.110808T1935Z-110808T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 335 PM EDT MON AUG 8 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY... WESTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY... NORTHERN KNOTT COUNTY IN SOUTHEAST KENTUCKY... SOUTHERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY... EXTREME SOUTHEASTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 400 PM EDT * AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAMBRIC...OR 13 MILES SOUTH OF SALYERSVILLE...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... PRESTONSBURG...DECOY...SWAMPTON...DUCO...BUCK...MARSHALLVILLE... EVANSTON...GYPSY...GALDIA...GAPVILLE...FREDVILLE...WALDO... ORDWAY...VAIL...ELMROCK...BRAINARD...ORCHARD...GUNLOCK...DAVID AND DOTSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3768 8268 3733 8276 3753 8343 3768 8339 TIME...MOT...LOC 1935Z 292DEG 27KT 3756 8308 WIND...HAIL 60MPH <.50IN $$ JACOBSON
2 follow-up statements
762 WWUS53 KJKL 081951 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 351 PM EDT MON AUG 8 2011 KYC237-082001- /O.CAN.KJKL.SV.W.0263.000000T0000Z-110808T2000Z/ WOLFE KY- 351 PM EDT MON AUG 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN WOLFE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3744 8308 3762 8304 3759 8270 3733 8276 TIME...MOT...LOC 1951Z 292DEG 27KT 3751 8294 $$ KYC025-071-119-153-082000- /O.CON.KJKL.SV.W.0263.000000T0000Z-110808T2000Z/ KNOTT KY-MAGOFFIN KY-BREATHITT KY-FLOYD KY- 351 PM EDT MON AUG 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN FLOYD...EXTREME EAST CENTRAL BREATHITT...SOUTHEASTERN MAGOFFIN AND NORTHERN KNOTT COUNTIES UNTIL 400 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VAIL...OR 13 MILES NORTH OF HINDMAN...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. THE SEVERE THUNDERSTORM WILL BE NEAR... BOSCO...GARRET...PORTER JUNCTION AND BETTY AROUND 400 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3744 8308 3762 8304 3759 8270 3733 8276 TIME...MOT...LOC 1951Z 292DEG 27KT 3751 8294 WIND...HAIL 60MPH 0.75IN $$ GREIF
325 WWUS53 KJKL 081958 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 358 PM EDT MON AUG 8 2011 KYC025-071-119-153-082009- /O.EXP.KJKL.SV.W.0263.000000T0000Z-110808T2000Z/ KNOTT KY-MAGOFFIN KY-BREATHITT KY-FLOYD KY- 358 PM EDT MON AUG 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FLOYD...EXTREME EAST CENTRAL BREATHITT...SOUTHEASTERN MAGOFFIN AND NORTHERN KNOTT COUNTIES WILL EXPIRE AT 400 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3744 8308 3762 8304 3759 8270 3733 8276 TIME...MOT...LOC 1959Z 292DEG 27KT 3749 8287 $$ GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:15 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 8, 3:15 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 315 PM EDT MON AUG 8 2011 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY/...UPDATED THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY EXTENDING FROM PIKEVILLE TO LOUISVILLE. IR SATELLITE SHOWS TOPS CONTINUING TO COOL AND EXPECT STORMS TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND THEN DIMINISH THIS EVENING...BUT WITH A CHANCE OF SCATTERED STORMS CONTINUING THROUGH THE NIGHT. STORMS WILL BE STRONG TO POSSIBLY SEVERE FOR THE REMAINDER OF THE AFTERNOON...BUT SEVERE THREAT WILL DIMINISH THIS EVENING. HRRR HAD THE BEST HANDLE ON THE CONVECTIVE DEVELOPMENT THAT OCCURRED THIS AFTERNOON AND WILL FOLLOW ITS LEAD FOR THE FIRST 12 HOURS OF THE FORECAST. AFTER THE INITIAL ROUND OF CONVECTION DIMINISHES EXPECT A CONTINUED GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AS THE SHORTWAVE MOVES EAST FROM ILLINOIS. THE NAM LEANED TOWARDS A DRIER FORECAST OVERNIGHT AND HAVE DISREGARDED ITS SOLUTION. THE COLD FRONT WHICH HAS BEEN TO OUR NORTH WILL FINALLY PUSH INTO OUR AREA ON TUESDAY...CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THERE WILL BE A CONTINUED THREAT OF SEVERE WEATHER ON TUESDAY AS WELL. COOLER DRIER AIR WILL SPREAD ACROSS THE REGION THE WAKE OF THE FRONT...WITH HIGHS ON WEDNESDAY MOSTLY IN THE LOWER 80S. .LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/...UPDATED THE MODELS ARE GOOD AGREEMENT ALOFT WITH THE LONGWAVE PATTERN AFFECTING THE EASTERN HALF OF THE NATION THROUGH THE EXTENDED. IN FACT...THE CONSENSUS SOLUTION HAS BEEN FAIRLY STABLE FOR THE PAST SEVERAL CYCLES LEADING TO AN INCREASE IN CONFIDENCE IN THE MAJOR THEMES OF THE EXTENDED FORECAST. SPECIFICALLY...A GREAT LAKES TROUGH WILL PIVOT NORTHEAST ALLOWING HEIGHTS TO RISE SOMEWHAT OVER THE OHIO VALLEY IN ITS WAKE. ONE AREA OF MINOR DISAGREEMENT CONCERNS THE MAGNITUDE AND IMPACT OF A SHORTWAVE CROSSING THE LOWER OHIO VALLEY EARLY ON THURSDAY. THE ECMWF IS MORE AGGRESSIVE WITH THIS WAVE/S ENERGY AND FURTHER TO THE NORTHWEST THAN THE GFS...FOR NOW WILL GO WITH THE MORE SUPPRESSED SCENARIO FROM THE GFS. SLIGHT RIDGING WILL FOLLOW THROUGH EARLY FRIDAY FOR THE OHIO VALLEY WITH MOST OF THE MID LEVEL ENERGY PASSING BY WELL TO THE NORTHEAST OF KENTUCKY. THIS WILL CHANGE ON FRIDAY...THOUGH...AS THE NEXT MAJOR WAVE WILL MOVE OUT OF THE NORTHERN PLAINS AND INTO THE UPPER MIDWEST FOR THE START OF THE WEEKEND. BOTH THE GFS AND THE ECMWF BRING A FORE RUNNING RIPPLE OF ENERGY THROUGH THE AREA LATER FRIDAY WITH THE ECMWF/S VERSION LESS SUSPECT THAN THE GFS DUE TO POSSIBLE CONVECTIVE FEEDBACK ISSUES. THE 00Z ECMWF THEN SYSTEMATICALLY MOVES ITS MIDWEST TROUGH INTO THE OHIO VALLEY ON SATURDAY AND INTO SUNDAY MORNING WITH LONGWAVE MAGNITUDE AND TIMING SIMILAR TO THE 12Z GFS. HOWEVER...HEADING INTO MONDAY THE MODELS DIVERGE AGAIN WITH THE ECMWF SLOWING AND AMPLIFYING THE WAVE OVER THE CENTRAL APPALACHIANS WHEN COMPARED TO THE GFS. THE FORMER MODEL THEN ONLY SLOWLY MOVES THIS WELL DEFINED TROUGH FURTHER EAST THROUGH THE DAY MONDAY WHEN COMPARED TO THE FLATTER AND FASTER FLOW OF THE LATEST GFS. FOR SPECIFIC WEATHER DETAILS...HAVE GENERALLY FOLLOWED A BLEND THROUGH THE PERIOD...FAVORING MORE OF THE NAM12 EARLY ON AND MAINLY JUST THE OPERATIONAL ECMWF TOWARD THE END OF THE FORECAST. SENSIBLE WEATHER WILL FEATURE A MUCH WELCOMED AREA OF HIGH PRESSURE THROUGH THE OHIO VALLEY DURING THE START OF THE EXTENDED...BRINGING A SOMEWHAT COOLER AND DRIER AIR MASS TO EAST KENTUCKY. HOWEVER...A FRONTAL BOUNDARY WILL BE FOUND JUST TO THE SOUTHWEST OF THE CWA AND WILL BE A THREAT TO BECOME CONVECTIVELY ACTIVE DURING THE DAY THURSDAY...PARTICULARLY IF THE ECMWF SOLUTION ENDS UP VERIFYING. REGARDLESS...THE BULK OF THE AREA WILL BE DRY AND MORE COMFORTABLE FOR AT LEAST A 24 TO 36 HOUR PERIOD...WITH SOME VALLEY LOWS EVEN TOUCHING THE 50S BY DAWN FRIDAY. THE FRONT WILL START TO LIFT NORTH OVER CENTRAL KENTUCKY ON FRIDAY AND BECOME MORE ACTIVE...WITH ITS CONVECTION POSSIBLY BRUSHING INTO THE WESTERN COUNTIES BY LATE AFTERNOON. THE BULK OF ANY POP CHANCES WILL HOLD OFF UNTIL LATER THAT EVENING AS A BROAD AREA OF LOW PRESSURE MOVES THROUGH THE MIDWEST...FURTHER ACTIVATING THAT FRONT AND PUSHING IT EAST INTO THE CWA. SLOW MOVING LOW PRESSURE WILL THEN CROSS THE AREA ON SATURDAY WITH THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THIS PORTION OF THE FORECAST. ALTHOUGH THE GFS WOULD IMPLY THAT WE CLEAR OUT AND START TO DRY OUT ON SUNDAY...THE PREFERRED ECMWF SLOWS THE SFC LOW DOWN IN RESPONSE TO THE DEEPENING TROUGH ENOUGH THAT THE THREAT OF CONVECTION WILL LIKELY LINGER WELL INTO THE DAY SUNDAY AND EVEN INTO THE FIRST PART OF SUNDAY NIGHT IN THE FAR EAST. COOLER AND DRIER WEATHER FOLLOWS INTO MONDAY AS A NEW AREA OF COMFORT BRINGING HIGH PRESSURE PUSHES INTO THE OHIO AND TENNESSEE VALLEYS. MADE ONLY MINOR ADJUSTMENTS TO THE INHERITED TEMPERATURES THROUGH THE PERIOD AS THE MODELS AND GUIDANCE HAVE BEEN FAIRLY STABLE. DID CONTINUE THE TERRAIN BASED ADJUSTMENTS ON MOST NIGHTS. AS FOR POPS...ENDED UP ON THE LOW SIDE OF MEX THROUGH THE PERIOD...THOUGH LIKELY MAY BE NEEDED FOR POPS ON SATURDAY OR SUNDAY DEPENDING ON HOW THE SFC LOW EVOLVES HEADING INTO THE WEEKEND. && .AVIATION.../18Z TO 18Z/ AFTERNOON HEATING HAS INITIATED CONVECTION ALONG AN OLD BOUNDARY FROM RICHMOND TO PIKEVILLE. SHOWERS AND THUNDERSTORMS EXTEND WESTWARD TO LOUISVILLE WHILE A SECOND AREA OF CONVECTION IS PUSHING INTO WESTERN KY AND INDIANA. AT THIS POINT IT IS DIFFICULT TO TIME ANY THUNDERSTORM ACTIVITY AT SPECIFIC TAF SITES THOUGH IT APPEARS THE BEST CHANCE FOR THUNDERSTORMS EARLY THIS AFTERNOON WOULD BE AT JKL...AND WILL CARRY VCTS AT JKL RIGHT FROM THE BEGINNING. LOZ AND SME MAY SEE THUNDERSTORMS LATER...AND WILL ADD VCTS TO THESE TAFS FOR LATER IN THE AFTERNOON. EXTENT OF FOG TONIGHT IS DEPENDENT ON WHERE RAIN FALLS TODAY INTO THIS EVENING...AND HOW MUCH CLEARING THERE IS OVERNIGHT. EXPECT VISIBILITIES TO AT LEAST BE DOWN TO MVFR TO IFR BY DAYBREAK. VISIBILTIES WILL IMPROVE AFTER 12Z TUESDAY...BUT MORE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON TUESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SBH LONG TERM...GREIF AVIATION...SBH
Hazardous weather outlook, Aug 8, 5:24 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 524 AM EDT MON AUG 8 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 524 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ANY STORMS THAT FORM DURING THE AFTERNOON AND EVENING COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. SOME OF THE THUNDERSTORMS ON TUESDAY COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...MAINLY IN AREAS NORTHEAST OF A LINE FROM MOUNT VERNON TO HARLAN. THUNDERSTORMS ARE POSSIBLE IN ALL AREAS FRIDAY NIGHT THROUGH SATURDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE ON SUNDAY MAINLY SOUTH OF A LINE FROM INEZ TO WHITLEY CITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JP
In the hours before
Special weather statement, Aug 8, 2:38 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 238 PM EDT MON AUG 8 2011 KYZ068-069-080-111-114-116-081930- ROCKCASTLE-LAUREL-JACKSON-OWSLEY-LEE-CLAY- 238 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT MONDAY AFTERNOON... JACKSON... NORTHWESTERN OWSLEY... EAST CENTRAL ROCKCASTLE... SOUTHWESTERN LEE... NORTHWESTERN CLAY AND EXTREME NORTH CENTRAL LAUREL. AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROBINET...OR 9 MILES EAST OF MOUNT VERNON...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MIDDLEFORK AROUND 245 PM EDT...SHOP BRANCH AROUND 250 PM EDT...OLIN AROUND 255 PM EDT...MILDRED AROUND 300 PM EDT...AND HERD AROUND 305 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Aug 8, 2:53 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 253 PM EDT MON AUG 8 2011 KYZ068-069-080-114-116-081930- ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY- 253 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT MONDAY AFTERNOON... SOUTHERN JACKSON... SOUTH CENTRAL OWSLEY... EAST CENTRAL ROCKCASTLE... NORTHWESTERN CLAY AND NORTHEASTERN LAUREL. AT 253 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TEMPLER...OR 11 MILES SOUTHWEST OF MCKEE...MOVING EAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THE AFFECTED AREAS AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Aug 8, 3:05 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 305 PM EDT MON AUG 8 2011 KYZ112-081945- BREATHITT- 305 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 345 PM EDT MONDAY AFTERNOON... SOUTHERN BREATHITT. AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JETTS CREEK... OR 6 MILES EAST OF BOONEVILLE...MOVING EAST AT 30 MPH. RESIDENTS OF BREATHITT COUNTY SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL FROM THIS STORM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Aug 8, 3:06 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 306 PM EDT MON AUG 8 2011 KYZ116-117-081945- LESLIE-CLAY- 306 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EDT MONDAY AFTERNOON... CENTRAL LESLIE AND CENTRAL CLAY. AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HERRON...OR NEAR MANCHESTER...MOVING EAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Aug 8, 3:14 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 314 PM EDT MON AUG 8 2011 KYZ068-079-080-083>086-081945- MCCREARY-PULASKI-ROCKCASTLE-WAYNE-WHITLEY-LAUREL-KNOX- 314 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EDT MONDAY AFTERNOON... NORTHWESTERN KNOX... NORTHEASTERN MCCREARY... EASTERN PULASKI... EXTREME SOUTH CENTRAL ROCKCASTLE... NORTHEASTERN WAYNE... NORTHERN WHITLEY AND SOUTHERN LAUREL. AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BENT...OR 8 MILES EAST OF SOMERSET...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ROCKCASTLE SPRINGS AROUND 320 PM EDT...ROCKCASTLE SPRINGS AROUND 325 PM EDT... VOX AROUND 330 PM EDT...BARTON AROUND 335 PM EDT...MOORE HILL AROUND 340 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JACOBSON
Local storm report, Aug 8, 3:18 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG RAVENNA 37.69N 83.95W
08/08/2011 ESTILL KY 911 CALL CENTER
TREE DOWN AT COB HILL.
0303 PM TSTM WND DMG MANCHESTER 37.15N 83.77W
08/08/2011 CLAY KY 911 CALL CENTER
TREE DOWN AND BLOCKING CHARLIE SIZEMORE ROAD.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:36 AM EDT | Areal Flood Advisory | JKL | Pike | 114 min |
| Aug 8, 2:08 AM EDT | Areal Flood Advisory | JKL | Martin | 112 min |
| Aug 8, 2:35 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 25 min |
| Aug 8, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 47 min |
| Aug 8, 3:11 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Leslie | 34 min |
| Aug 8, 3:26 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 34 min |
| Aug 8, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 29 min |
| Aug 8, 3:48 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel | 16 min |
| Aug 8, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 25 min |
| Aug 8, 4:20 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 25 min |
| Aug 8, 4:33 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan | 24 min |
| Aug 8, 4:34 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Leslie, Whitley | 98 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.